Tornadoes · United States · Oklahoma · 2013

EF1 tornado, Prague to Iron Post, Oklahoma, May 19, 2013

From Prague to Iron Post, this EF1 tornado ran 14.4 miles across Lincoln, Okfuskee and Creek counties on May 19, 2013, touching down at 7:17 PM CDT and reaching 700 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 19, 2013
Touchdown
7:17 PM CDT (00:17 UTC)
Lifted
7:40 PM CDT (00:40 UTC)
On the ground
23 minutes
Path length
14.4 miles (23.2 km)
Path width
700 yards (640 m)
Deaths
0
Injuries
0
Property damage
$50,000
Counties
Lincoln, Okfuskee and Creek counties
Touchdown point
35.532, -96.654
Lift-off point
35.655, -96.449
Record number
1305191817-01

The damage survey

26 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 122 mph.

  • house on cinder blocks slid to the ne; otherwise damage would have been in EF1 category based on roof/wall damage on other side from where this photo was taken
  • 2/3 of roof torn off home; well built with 2x6s every 12"; home now deemed structurally unsound and will have to be demolished.
  • photo from west side of house; exterior wall blown inward; garage door was blown outward
  • roof dmg and large hardwood uprooted nearby

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A moist and very unstable airmass was in place over the eastern two thirds of Oklahoma, to the east of a dryline. Additionally, strong wind shear was present as a mid-level jet streak carved into the southern Plains. Several supercells developed along the dryline during the mid and late afternoon hours, producing large hail. Two supercells in central Oklahoma also produced tornadoes, including a few significant, damaging tornadoes.

Early morning thunderstorms produced isolated wind damage across northeastern Oklahoma during the morning of the 19th but more widespread severe weather occurred later in the day. Severe thunderstorms developed across central Oklahoma along a dry line during the late afternoon hours. Very unstable air combined with very strong wind shear allowed these storms to evolve rapidly into supercells, which produced several damaging tornadoes in central Oklahoma before moving into eastern Oklahoma. Most of these supercell thunderstorms gradually weakened as they moved into the eastern portion of the state. The storm that produced damaging tornadoes around Shawnee also produced a strong tornado west and northwest of Prague, and another north northeast of Prague that moved across northwestern Okfuskee County. Another supercell produced a brief tornado northwest of Shamrock in northwestern Creek County before weakening as it moved further into northeastern Oklahoma. Large hail and damaging wind was reported across portions of northeastern Oklahoma during the evening.

This tornado moved into Lincoln County from Pottawatomie County and affect areas to the west and north of Prague. Large sctions of roof were removed from two homes northwest of Prague.

A tornado touched down about 3.5 miles northeast of Prague and caused tree damage before moving into Okfuskee County in the Tulsa County Warning Area (see Storm Data for eastern Oklahoma for information about the continuation of this tornado).

This is the second segment of a three segment tornado, which began in Lincoln County north-northeast of Prague. In Okfuskee County, the tornado snapped or uprooted numerous trees and damaged several barns and outbuildings. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph. The tornado continued into Creek County, where it dissipated.

This is the third segment of a three segment tornado, continuing from Okfuskee County. In Creek County, this tornado snapped large tree limbs and uprooted a few small trees. Based on this damage, maximum estimated wind in this segment of the tornado was 85 to 95 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

18 minutes of warning. NWS OUN issued a tornado warning for this county at 23:59 UTC, 18 minutes before the tornado touched down, in force until 00:30 UTC.

The county was under a tornado watch, issued at 19:15 UTC and running to 03:47 UTC.

Issued (UTC)ExpiredProductOffice
19:15 UTC03:47 UTCTornado WatchOUN
21:43 UTC22:15 UTCTornado WarningOUN
21:58 UTC22:30 UTCTornado WarningOUN
22:30 UTC23:00 UTCTornado WarningOUN
23:03 UTC23:45 UTCSevere Thunderstorm WarningOUN
23:08 UTC23:45 UTCTornado WarningOUN
23:17 UTC00:00 UTCSevere Thunderstorm WarningOUN
23:42 UTC00:00 UTCSevere Thunderstorm WarningOUN
23:45 UTC00:30 UTCSevere Thunderstorm WarningOUN
23:59 UTC00:30 UTCTornado WarningOUN
00:26 UTC01:00 UTCSevere Thunderstorm WarningOUN
03:47 UTC04:42 UTCTornado WatchOUN
18:10 UTC00:46 UTCTornado WatchOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:40 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 19, 6:25 PM CDT, 52 minutes earlier.

Area forecast discussion, May 19, 6:25 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT SUN MAY 19 2013

.AVIATION... TSTMS WHICH DEVELOP OVER CENTRAL OK HAVE NOW MOVED E OF
TAF SITES. TSTMS  KPNC MAY STILL HAVE A THREAT FOR A COUPLE OF HOURS
THIS EVENING WITH STORMS DEVELOPING VCNTY OF THE FRONT. FRONT
EXPECTED TO STALL LATER TONIGHT IN NRN AND WRN OK. TSTM ACTIVITY
EXPECTED TO DIMINISH LATER TONIGHT WITH VFR CONDITIONS EXPECTED
THROUGH THE REMAINDER OF THE NIGHT AND INTO MONDAY. MORE
THUNDERSTORM DEVELOPMENT MONDAY AFTERNOON IN THE VICINITY OF THE
SURFACE BOUNDARIES.

&&

.PREV DISCUSSION... /ISSUED 220 PM CDT SUN MAY 19 2013/

.DISCUSSION...
ANOTHER BUSY AFTN AND EVENING EXPECTED ACROSS PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS WITH STRONG TO SEVERE STORMS. THE DRYLINE
CONT TO WORK TOWARD CENTRAL OKLAHOMA AND MOST SHORT RANGE MODELS
SHOW DEVELOPMENT MAINLY NEAR AND NORTH OF THE OKLAHOMA CITY METRO
THIS AFTN. 18Z SOUNDING CONT TO SHOW SIGNIFICANT CAPPING INVERSION
IN PLACE... WHICH IS EXPECTED TO KEEP STORM DEVELOPMENT ISOLATED.
HOWEVER WITH THE AMOUNT OF INSTABILITY PRESENT AND FAVORABLE WIND
FIELDS ANY STORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE.
STORMS SHOULD MOVE NORTH AND EAST OF THE AREA BY LATE EVENING WITH
MUCH OF THE OVERNIGHT RELATIVELY QUIET.

LATEST MODEL RUNS HAVE SHOWN A TREND OF BEING A BIT MORE
AGGRESSIVE WITH SOUTHWARD PUSH OF SFC FRONT INTO OR SOUTH OF THE
I-40 CORRIDOR TO NEAR I-44 BY MONDAY AFTN. THE MODELS ALSO SHOW
THE DRYINE ACTUALLY RETREATING BACK TO THE WEST. THIS WILL LEAVE
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA IN THE WARM SECTOR FOR
TOMORROW WITH ANOTHER POTENTIAL DAY WITH SEVERE STORMS. FRONT WILL
THEN TRY TO MAKE ITS WAY SOUTH OF THE RED RIVER BRINGING A BIT
QUIETER WEATHER TO OKLAHOMA.

SOME LOW CHANCES FOR SHWR/TSTM ACTIVITY REMAIN IN THE FORECAST
THROUGH MUCH OF THE UPCOMING WEEK... HOWEVER SEVERE WEATHER AFTER
MONDAY WILL REMAIN RATHER LOW. AND PERHAPS SOME SLIGHTLY COOLER
TEMPS CAN BE EXPECTED... ESPECIALLY ACROSS FAR SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  87  63  81 /  50  40  60  30
HOBART OK         63  92  60  83 /  10  20  30  20
WICHITA FALLS TX  69  97  66  85 /  20  40  40  20
GAGE OK           53  82  53  80 /  20  20  20  10
PONCA CITY OK     64  83  60  78 /  60  40  60  20
DURANT OK         71  88  69  83 /  30  50  60  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ033-036-037.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>089.

&&

09/30
Hazardous weather outlook, May 19, 1:43 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
143 PM CDT SUN MAY 19 2013

OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
143 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST OF A LINE FROM MEDFORD...
TO ENID...TO EL RENO...TO LAWTON...AND NORTH OF A LINE FROM
LAWTON...TO PAULS VALLEY...TO SEMINOLE. A SLIGHT RISK SURROUNDS
THE MODERATE RISK AREA...AND IS GENERALLY EAST OF A LINE FROM
ARNETT...TO TALOGA...TO GRANDFIELD...TO SEYMOUR.

TIMING... THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF BASEBALLS AND WIND GUSTS TO MORE THAN 70 MPH
MAY OCCUR WITH THE STRONGER STORMS. TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY IN THE AREA FROM NORTH OF OKLAHOMA CITY TO
MEDFORD AND PONCA CITY.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
MIDNIGHT.

DISCUSSION...
MUCH LIKE YESTERDAY...WARM...HUMID...AND VERY UNSTABLE CONDITIONS
ARE DEVELOPING OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. A FAIRLY
STRONG CAPPING INVERSION IS EXPECTED TO SUPPRESS THUNDERSTORM
DEVELOPMENT UNTIL EARLY AFTERNOON. BY MID-AFTERNOON...DAYTIME HEATING
IS FORECAST TO GREATLY WEAKEN THE INVERSION. A DRYLINE WILL MOVE
EAST FROM THE PANHANDLES INTO WESTERN OKLAHOMA AND TO CENTRAL
OKLAHOMA BY LATE AFTERNOON. CONVERGENCE ALONG THE DRYLINE...PLUS
SUPPORT FROM AN UPPER-LEVEL WAVE...SHOULD PUSH A FEW UPDRAFTS
THROUGH THE CAPPING INVERSION. THE STRONG INSTABILITY WILL RESULT IN
RAPID THUNDERSTORM DEVELOPMENT... AND WIND PROFILES WILL SUPPORT
ROTATING UPDRAFTS...PARTICULARLY WITHIN THE MODERATE RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER FOR PARTS OF THE AREA. A RED FLAG
WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AND
TUESDAY...MAINLY ACROSS THE EASTERN TWO THIRDS OF OKLAHOMA. THERE
WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY FROM
WEDNESDAY THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.

In the hours before

Local storm report, May 19, 6:30 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             MIDWEST CITY            35.46N 97.37W
05/19/2013  E1.00 INCH       OKLAHOMA           OK   PUBLIC

            29TH AND DOUGLAS

&&

DW
Local storm report, May 19, 6:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             MOORE                   35.34N 97.49W
05/19/2013  E1.00 INCH       CLEVELAND          OK   PUBLIC

&&

JPIKE
Local storm report, May 19, 7:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             N NORMAN                35.22N 97.44W
05/19/2013  E3.00 INCH       CLEVELAND          OK   PUBLIC

            E 12TH AND TECUMSEH

&&

JPIKE
Local storm report, May 19, 7:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TORNADO          2 NW PRAGUE             35.51N 96.72W
05/19/2013                   LINCOLN            OK   BROADCAST MEDIA

&&

DW
Local storm report, May 19, 7:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     3 NNW SHAWNEE           35.38N 96.94W
05/19/2013  M61 MPH          POTTAWATOMIE       OK   MESONET

&&

JPIKE
Special weather statement, May 19, 7:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT SUN MAY 19 2013

OKZ007-008-200100-
GRANT OK-KAY OK-
717 PM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND CENTRAL
KAY COUNTIES UNTIL 800 PM CDT...

AT 716 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTHEAST OF BRAMAN TO LAMONT...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3700 9688 3659 9733 3660 9770 3700 9731
TIME...MOT...LOC 0016Z 233DEG 48KT 3688 9726 3666 9752

KURTZ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 12:00Z

11.7 hours after it, 87 km from the path. May 20, 2013.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2243 joules per kilogram, CIN -192, lifted condensation level 830 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 298 square meters per square second, 0 to 6 km bulk shear 50 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2243 J/kg
Mixed-layer CIN
-192 J/kg
Surface CAPE
1778 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.5
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

The radar

The Norman radar (KTLX), 72 km away, was scanning. The volume nearest the touchdown began at 00:18 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:51 UTCHAIL 2.753 N LutherOklahoma, OK
21:53 UTCTORNADO3 N LutherOklahoma, OKFROM KWTV
22:13 UTCTORNADOSe CarneyLincoln, OKVARIOUS MEDIA SOURCES
23:30 UTCHAIL 1.25ChoctawOklahoma, OK
23:40 UTCHAIL 1DrumrightCreek, OK
00:08 UTCTORNADO2 Nw PragueLincoln, OK
00:08 UTCHAIL 0.88MannfordCreek, OK
00:10 UTCTSTM WND GST 613 Nnw ShawneePottawatomie, OK
00:24 UTCHAIL 16 N PragueLincoln, OK
00:27 UTCTORNADO5 N PadenOkfuskee, OKEF1 TORNADO DEVELOPED NORTH NORTHEAST OF PRAGUE IN LINCOLN COUNTY AND MOVED NORTHEAST...DISSIPATING WEST OF WELTY IN OKFUSKEE COUNTY. NUMEROUS TREES WERE SNAPPED OR UPROOTED AND BARNS WERE DESTROYED. RATING BASED ON THIS
01:20 UTCHAIL 15 Ne OkfuskeeOkmulgee, OKREPORTED NEAR NUYAKA. HIGH WINDS WERE ALSO REPORTED.
01:30 UTCHAIL 1BeggsOkfuskee, OK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2013 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 19, 2013

26 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 193:10 PM CDTEF0Sumner, KS0.650
May 193:19 PM CDTEF0Sedgwick, KS0.850
May 193:37 PM CDTEF2Sedgwick, KS4.6300
May 194:12 PM CDTEF0Sumner, KS0.450
May 194:22 PM CDTEF1Oklahoma, OK4.5900
May 194:33 PM CDTEF1Oklahoma, OK0.5200
May 194:39 PM CDTEF0Sumner, KS0.550
May 194:40 PM CDTEF0Sumner, KS0.450
May 194:41 PM CDTEF3Oklahoma, OK20.81,2004
May 194:46 PM CDTEF0Cowley, KS0.750
May 194:51 PM CDTEF1Greeley, NE0.225$40,000
May 194:55 PM CDTEF1Cowley, KS1.860
May 195:05 PM CDTEF0Marion, KS0.550
May 195:17 PM CDTEF0Dickinson, KS0.125
May 195:27 PM CDTEF1Lyon, KS9.075
May 195:59 PM CDTEF0Cowley, KS0.250
May 196:00 PM CDTEF4Shawnee tornado, OK23.01,500210
May 196:32 PM CDTEF0Dallas, IA2.1100$4,000
May 196:40 PM CDTEF0Pottawatomie, OK2.030
May 196:45 PM CDTEF1Dallas, IA1.4100$50,000
May 196:47 PM CDTEF0Creek, OK0.250
May 196:59 PM CDTEF2Lincoln, OK7.3450
May 197:07 PM CDTEF1Polk, IA4.7150$90,000
May 198:02 PM CDTEF0Carroll, IL0.150
May 1912:06 AM CDTEF1Jasper, MO0.5100$200,000
May 1912:23 AM CDTEF0Dade, MO0.7100$250,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.